Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Sertraline

(10 Posts)
Rudechoob Wed 23-Mar-16 21:12:49

Just been perscribed 50mg.......

I'm very nervous, what time would you recommend taking it?

What were the side effects you got? I'm just petrified of weight gain xx

OddSocksHighHeels Wed 23-Mar-16 21:57:50

It can vary from one person to the next - I was told that it could cause insomnia or make you more sleepy and if I struggled to sleep then I should take it in the morning and if it made me drowsy then I should take it at night. It hasn't caused me issues either way and I take it around lunchtime.

I've fortunately had no side effects from it at all while I had issues with Fluoxetine but everybody is different. If youdo get any issues then let your GP know and you can always discuss other options. I've found my MH so much better on Sertraline, I hope it works well for you too.

OhForCodsHake Thu 24-Mar-16 20:11:49

I was prescribed Sertraline for PND after DS1 and had no side effects or weight gain. I found it to be a really good drug and took it again as a preventative measure while pregnant with DS2. I also found it easy to wean off (gradually).

Rudechoob Fri 25-Mar-16 01:32:58

So far ok after my first day xx

NuggetofPurestGreen Fri 25-Mar-16 01:39:18

I had no side effects and felt so much better from a week or so after I started taking it (they say it takes 3 weeks to kick in but I noticed it sooner). I think I lost weight originally on it as I felt better and was less inclined to comfort eat. And used to take it last thing at night but switched to morning and it hasn't made any difference. Good luck x

Luisanna Fri 25-Mar-16 01:50:43

I took this for years. Gradually increased to 150mg, then gradually weaned off to nothing. Didn't really have many side effects, other than heightened sense of happiness, which I wellcomed at the time. If you drink alcohol, just be aware that it may have increased effect. To be honest when I first started them, the side effects were nothing compared to the side effects of not taking them, life is too short, to feel crap and if a pill can help you feel a bit better for a short time, then take the pill. If you had a headache, you'd take paracetamol xx

Luisanna Fri 25-Mar-16 01:52:53

Oh and in answer to your question, I took it at night. It was the best time for me. As if forget otherwise xx

NiteFlights Fri 25-Mar-16 05:41:59

I felt very sick at first but that soon wore off (after a few days). I think it made me more sweaty for a while but that seems to have worn off too. It has reduced my sex drive and I bruise more easily. It's been great for me otherwise! Good luck.

FurryTurnip Fri 25-Mar-16 08:35:45

I am also on 50mg and did have a really rough fortnight when I started taking them- nausea, dizziness, tinnitus, all sorts of stuff. But, it passed, and it is definitely worth persevering. They have been life changing for me. Dr wants me to come off now but I'm terrified of dealing with the world without them.

I take them in the morning, no side effects at all now.

lottielou7 Mon 28-Mar-16 23:57:28

I've been taking sertraline since November - it's brilliant IMO. I feel much better. The side effects for me were that I felt very tired after taking them and you must eat something afterwards otherwise they hurt your tummy. I started on 50mg and now on 150mg. The side effects lasted a few weeks. They haven't made any difference to my weight - in fact if anything it's easier to lose than gain.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now